MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D135304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.  a manufacturing record evaluation was performed for the finished device 30159566m number, and no internal action was found during the review.Concomitant product: carto system, us catalog #: unknown, serial #: unknown.Biosense webster manufacturer's reference number (b)(4) has three complaints that are related to the same incident.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) procedure with a thermocool® smart touch¿ electrophysiology catheter, webster cs catheter with auto id technology and lasso® nav eco variable catheter with cryo technology and suffered a cardiac tamponade requiring pericardiocentesis.During the procedure, the physician had problems to achieve the veins, he only could isolate the right superior pulmonary vein (rspv), he applied cryo everywhere with the intention to isolate the other veins.In front of this difficulty, he decided to use a lasso® nav eco variable catheter and thermocool® smart touch¿ electrophysiology catheter.A webster cs catheter with auto id technology was also in use during cryo applications.During mapping with carto and biosense webster, inc.(bwi) catheters, the patient became hypotensive.Cardiac tamponade was confirmed.Pericardiocentesis was performed to remove the blood accumulated around the heart, blood infusion was also provided.The patient stayed overnight for monitoring purposes.Patient¿s outcome is fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it might happened during the cryo balloon manipulation.Radiofrequency transseptal puncture was performed.Ablation was performed prior to the cardiac tamponade.There was no evidence of steam pop during the ablation.No error messages were reported on any bwi equipment.This event has been reviewed with the bwi medical safety officer and it was determined that it is not certain that the insertion of any of the bwi product could not have resulted in a perforation; therefore, the event will be reported under all three bwi catheters (thermocool® smart touch¿ electrophysiology catheter, webster cs catheter with auto id technology and lasso® nav eco variable catheter).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8460840
Report Number2029046-2019-02890
Device Sequence Number2888172
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue NumberD135304
Device Lot Number30159566M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;